Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 19, NWS Billings, MT

November 2, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Nov 2, 2011, 1:29 PM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 1:29 PM MDT (19:29 UTC)
Expired
Nov 3, 2011, 3:04 PM MDT
In force
26 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2502 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS75 KBYZ 021929
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
129 PM MDT WED NOV 2 2011

...STRONG WINDS NEAR LIVINGSTON AND ALONG THE BEARTOOTH FOOTHILLS
ARE EXPECTED BY LATE THIS AFTERNOON AND WILL CONTINUE THROUGH
THURSDAY AFTERNOON.

MTZ065-030730-
/O.NEW.KBYZ.WI.Y.0019.111102T1929Z-111104T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
129 PM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM
  SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED
  IN THESE AREAS. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY
  THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR TONIGHT
  THROUGH THURSDAY MORNING. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE
  EXPECTED BY THIS EVENING AND WILL CONTINUE THROUGH THURSDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-030730-
/O.NEW.KBYZ.WI.Y.0019.111102T1929Z-111104T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
129 PM MDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* IMPACTS: DRIVERS SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
  THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE
  STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
  SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
  ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY
  THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR TONIGHT
  THROUGH THURSDAY MORNING. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH ARE
  EXPECTED BY THIS EVENING AND WILL CONTINUE THROUGH THURSDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
4 follow-up statements
587 
WWUS75 KBYZ 030258
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
858 PM MDT WED NOV 2 2011

...STRONG WINDS NEAR LIVINGSTON AND ALONG THE BEARTOOTH FOOTHILLS
ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON.

MTZ065-031615-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-111104T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
858 PM MDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM 
  SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED 
  IN THESE AREAS. 

* TIMING: WINDS WILL INCREASE THIS EVENING. THE STRONGEST WINDS
  ARE EXPECTED TO OCCUR TONIGHT THROUGH THURSDAY MORNING.

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE
  EXPECTED OVERNIGHT AND WILL CONTINUE THROUGH THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR
SUDDEN STRONG WIND GUSTS.

&&

$$

MTZ066-031615-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-111104T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
858 PM MDT WED NOV 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

* IMPACTS: DRIVERS SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG 
  THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE 
  STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE 
  SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST 
  ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* TIMING: WINDS WILL THIS EVENING. THE STRONGEST WINDS ARE
  EXPECTED TO OCCUR LATE TONIGHT THROUGH THURSDAY MORNING.

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE
  EXPECTED OVERNIGHT AND WILL CONTINUE THROUGH THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
685 
WWUS75 KBYZ 030916
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
316 AM MDT THU NOV 3 2011

MTZ065-066-032130-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-111104T0000Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
316 AM MDT THU NOV 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM 
  SPRINGDALE TO LIVINGSTON. VERY STRONG CROSS WINDS ARE EXPECTED 
  IN THESE AREAS. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  MORNING...WEAKENING DURING THE AFTERNOON.

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND
  60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR
SUDDEN STRONG WIND GUSTS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
769 
WWUS75 KBYZ 031604
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1004 AM MDT THU NOV 3 2011

MTZ065-066-040000-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-111104T0000Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1004 AM MDT THU NOV 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM
  LIVINGSTON TO ABOUT 2 MILES WEST OF LIVINGSTON. VERY STRONG
  CROSS WINDS CONTINUE IN THESE AREAS.

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS
  AFTERNOON...WEAKENING BY MID AFTERNOON.

* WINDS: SUSTAINED WINDS NEAR 40 MPH WITH GUSTS AROUND 50 MPH HAVE
  BEEN REPORTED BY A DOT SITE ABOUT 2 MILES WEST OF LIVINGSTON.
  SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH
  WILL CONTINUE INTO EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR
SUDDEN STRONG WIND GUSTS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
433 
WWUS75 KBYZ 032104
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
304 PM MDT THU NOV 3 2011


MTZ065-066-032215-
/O.CAN.KBYZ.WI.Y.0019.000000T0000Z-111104T0000Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
304 PM MDT THU NOV 3 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
CONTINUE FOR THE REMAINDER OF THE AFTERNOON. WINDS ARE EXPECTED
TO STAY BELOW ADVISORY CRITERIA THE REMAINDER OF THE DAY.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:03 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 2, 12:03 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1203 PM MDT WED NOV 2 2011

.UPDATED TO ADD FIRE WEATHER WATCH FOR EXTREME SOUTHEAST MONTANA
THURSDAY AFTERNOON...

HIGH PRESSURE WILL BUILD OVER THE DISTRICT TODAY INTO THURSDAY
RESULTING IN MOSTLY SUNNY SKIES ALONG WITH MILDER TEMPERATURES.
STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS THE FAR
EASTERN FIRE DISTRICTS BY THURSDAY AFTERNOON. THIS COMBINED WITH
DRY CONDITIONS AND LOW AFTERNOON HUMIDITIES WILL RESULT IN
POSSIBLE FIRE STARTS. AS A RESULT...HAVE ISSUED A FIRE WEATHER
WATCH FOR FIRE ZONE 133 FOR THURSDAY AFTERNOON. HOOLEY

...PREVIOUS DISCUSSION...

HIGH PRESSURE RIDGING WILL BUILD OVER THE FORECAST TODAY INTO
THURSDAY. THIS WILL RESULT IN MOSTLY SUNNY SKIES ALONG WITH
MILDER TEMPERATURES. SKIES ACROSS THE ENTIRE AREA ARE CLEAR SO
HAVE REMOVED THE MENTION OF FOG SOUTH AND WEST OF BILLINGS. HIGH
TEMPERATURES TODAY WILL WARM INTO THE MIDDLE TO UPPER 40S ACROSS
THE LOWER ELEVATIONS. LEE-SIDE TROUGHING HAS ALREADY SET UP
ACROSS THE AREA WITH LIGHT SOUTHEAST WINDS OUT EAST AND SOUTHWEST
WINDS 25 TO 35 MPH IN LIVINGSTON AND THE FOOTHILLS LOCATIONS.
SOME HIGH LEVEL CLOUDS WILL BE STREAMING ACROSS THE AREA TODAY
AND HAVE ADJUSTED GRIDS TO REFLECT THIS BUT SKIES WILL STILL
REMAIN MOSTLY SUNNY WITH FILTERED SUN. MINOR UPDATE TO FORECAST
ALREADY SENT. WILL MONITOR LATEST MODEL DATA AS A WIND ADVISORY
LOOKS POSSIBLE FOR THE UPPER YELLOWSTONE AND STILLWATER VALLEYS
TONIGHT INTO THURSDAY. IN ADDITION...STRONG SOUTHERLY WINDS
COMBINED WITH HUMIDITIES IN THE TEENS ACROSS THE FAR EASTERN
PORTIONS OF THE STATE WILL RESULT IN POSSIBLE FIRE DANGERS
THURSDAY. WILL BE ISSUING A FIRE WEATHER WATCH SHORTLY FOR THAT
AREA FOR THURSDAY AFTERNOON. HOOLEY

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

MADE SOME CHANGES TO THE EXTENDED FORECAST AS LATEST MODELS WERE IN
AGREEMENT ON A SLOWER SYSTEM MOVEMENT. A LARGE UPPER TROUGH WAS
VISIBLE IN THE WATER VAPOR IMAGERY EARLY THIS MORNING OFF THE COAST
OF BC. STRONG PACIFIC JET WILL DIVE INTO THE WEST SIDE OF THE SYSTEM
CAUSING IT TO GREATLY AMPLIFY AS IT MOVES INTO THE WESTERN U.S. THU
NIGHT. THE SPLITTING SYSTEM WILL GRADUALLY APPROACH THE AREA FRI
THROUGH FRI NIGHT. HAVE SCALED BACK POPS ON FRI AND HAD CHANCES FOR
A RAIN/SNOW MIX W OF KBIL IN THE AFTERNOON. SPEED OF THE ARRIVAL OF
THE SYSTEM/S COLD FRONT WAS ALSO IN QUESTION WITH THE GFS BEING THE
MOST AGGRESSIVE MODEL IN PULLING THE COLD AIR S INTO NORTHERN
PORTIONS OF THE AREA BY 00Z SAT. GIVEN THE SLOWING OF THE
SYSTEM...HAVE NUDGED HIGH TEMPERATURES UP A BIT ON FRI. HAVE SCALED
BACK FRI NIGHT POPS AS WELL. THE LATEST MODEL RUNS WERE NOT SHOWING
WRAP AROUND PRECIPITATION INTO THE SE ZONES LIKE LAST NIGHT/S RUNS.
SO HAD POPS GRADUALLY INCREASING FROM W TO E ACROSS THE AREA THROUGH
THE NIGHT. MODEL CONSENSUS WAS THAT THE COLD AIR SHOULD OVERTAKE
MOST OF THE AREA BY SAT MORNING. HAVE KEPT PRECIPITATION TYPE AS
MOSTLY SNOW ON FRI NIGHT FOR NOW. THE NORTHERN PORTION OF THE TROUGH
WILL REMAIN OVER THE AREA ON SAT WHILE THE SOUTHERN PORTION ROTATES
NE TOWARD THE CENTRAL PLAINS. MOISTURE WILL MOVE E WITH TIME WITH A
DEVELOPING 700 MB LOW. HAD POPS RANGING FROM SLIGHT CHANCE W TO
LIKELY OVER THE FAR E. THE COLDER AIR WILL SHIFT E THROUGH THE AREA
ON SAT AS WELL. HAVE LEFT TEMPERATURES IN THE MID 30S FOR NOW. THE
BEST CHANCES FOR ACCUMULATING SNOW AT THIS POINT WOULD BE ON FRI
NIGHT AND SAT...BUT NOT SEEING MUCH IN THE WAY OF SIGNIFICANT SNOW
ACCUMULATIONS. THE SYSTEM WILL CONTINUE MOVING E SAT NIGHT WITH THE
ECMWF SHOWING SLOWER MOVEMENT THAN THE GFS. HAVE THUS HELD POPS BACK
ACROSS THE AREA TO TREND SLOWER WITH THE SYSTEM/S DEPARTURE.

GENERAL TROUGHINESS WILL PERSIST OVER THE REGION SUN INTO MON.
MODELS THEN BECAME OUT OF PHASE FOR TUE THROUGH WED. MOISTURE
SUPPORTED MAINLY MOUNTAIN POPS SUN THROUGH THE REST OF THE PERIOD.
WENT WITH SLOWLY MODERATING TEMPERATURES SUN THROUGH TUE. THERE WAS
POOR MODEL AGREEMENT FOR TEMPERATURES ON WED SO WENT WITH THE
CONSALL MODEL. ARTHUR

&&

.AVIATION...

STRONG GUSTY SFC WINDS WILL PREVAIL ACROSS WESTERN ROUTES...MAINLY
FROM KBIL WEST...THROUGH THE REMAINDER OF TODAY AND MUCH OF
THURSDAY. GUSTS OF 25 TO 30 KNOT WILL BE COMMON BY LATE THIS
EVENING. AREAS AROUND KLVM AND THE NEAR FOOTHILLS WILL SEE GUST
AROUND 45 KNOTS BY THIS EVENING. WINDS WILL CONTINUE
OVERNIGHT...AND BEGIN TO TAPER OFF THURSDAY EVENING.
OTHERWISE...VFR SKY CONDITIONS WILL PREVAIL OVER THE AREA TODAY
AND TONIGHT. GILSTAD

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY THU     FRI     SAT     SUN     MON     TUE
-------------------------------------------------------
BIL 046 030/055 033/046 022/035 022/040 025/042 028/044
    0/N 00/N    02/W    54/S    31/B    11/B    11/U
LVM 044 025/053 028/046 019/033 017/037 020/038 020/040
    0/N 00/N    03/W    62/S    22/J    21/B    11/N
HDN 050 024/057 029/049 023/036 022/041 022/043 025/046
    0/U 00/U    01/U    54/S    31/B    11/B    11/U
MLS 048 023/056 027/051 025/034 019/040 022/043 023/043
    0/U 00/U    01/U    35/S    41/U    11/U    11/U
4BQ 047 023/057 025/053 026/035 018/040 020/040 020/041
    0/U 00/N    01/U    35/S    41/U    11/U    11/U
BHK 045 021/057 025/051 026/035 018/036 019/040 020/040
    0/U 00/N    01/U    26/S    51/B    01/U    11/U
SHR 046 023/056 027/052 022/033 018/039 017/040 020/043
    0/U 00/U    01/U    55/S    31/B    11/U    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ZONE 133.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 2, 11:59 AM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
1159 AM MDT WED NOV 2 2011

MTZ028>042-056>058-063>068-WYZ098-099-031800-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
1159 AM MDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO
50 MPH IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS
TONIGHT. THE WINDS WILL AFFECT AREAS FROM LIVINGSTON TO BIG TIMBER
ALONG INTERSTATE 90...AND THE NYE AREA AS WELL.

TRAVELERS DRIVING HIGH PROFILE VEHICLES WILL NEED TO BE PREPARED
FOR STRONG CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO BIG
TIMBER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF DRY CONDITIONS AND STRONG GUSTY WINDS WILL
RESULT IN HEIGHTENED FIRE DANGERS ON THURSDAY AFTERNOON IN
SOUTHEAST MONTANA. PERSONS WITH OUTDOOR ACTIVITIES DURING THIS
TIME SHOULD BE CAUTIOUS WITH OPEN FLAMES. PLEASE USE CAUTION WHILE
OPERATING..OR PARKING MOTOR VEHICLES IN TALL GRASS...AND BE AWARE
OF POTENTIAL FOR PRODUCING SPARKS WHEN WORKING OUTDOORS.

A PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION ON FRIDAY...AND
CROSS THE AREA THROUGH SATURDAY NIGHT. AT THIS TIME...IT APPEARS
THAT THE BEST CHANCES FOR ACCUMULATING SNOW WILL BE OVER AREAS
WEST AND SOUTH OF BILLINGS ON FRIDAY NIGHT...AND OVER AREAS EAST
OF BILLINGS ON SATURDAY THROUGH SATURDAY NIGHT. HIGH TEMPERATURES
WILL BE IN THE 30S ON SATURDAY AND LOWS WILL BE IN THE TEENS AND
20S FRIDAY NIGHT AND SATURDAY NIGHT.

THERE IS STILL THE POTENTIAL FOR THE STRENGTH AND TRACK OF THIS
SYSTEM TO CHANGE...SO THOSE WITH OUTDOOR INTERESTS OR TRAVEL
PLANS SHOULD CONTINUE TO CHECK THE LATEST FORECASTS FOR UPDATES
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 11:22 AM MDTFire Weather WatchBYZCarter, Fallon16 hr

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.